What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 8, 3:18 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 3:18 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
418 PM EDT Thu Aug 8 2019
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 332 PM EDT Thu Aug 8 2019
A weak cold front may spark a few showers or storms this afternoon
into tonight, with a pulse strong to severe storm or two possible.
In the wake of the front, high pressure will return dry weather to
the area through the weekend, with some low chances for storms
early next week on the periphery of the weakening ridge.
&&
.NEAR TERM /Tonight/...
Issued at 332 PM EDT Thu Aug 8 2019
Finally starting to see a few isolated storms developing across
central Indiana. The adequate instability and shear may be enough
for a pulse severe storm or two but an organized severe threat is
unlikely. Isolated storms may persist into the overnight in some
areas, but coverage should be low. The weak boundary will push
through the area tonight and bring an end to storms most areas by
morning.
Lows tonight will generally be in the 60s.
&&
.SHORT TERM /Friday through Sunday/...
Issued at 332 PM EDT Thu Aug 8 2019
While low chances for a stray storm may linger across far southern
fringes of the area tomorrow nearest the weak boundary, most of
central Indiana will be dry from Friday through the weekend as
high pressure drifts across the area.
Temperatures look to be seasonable for the time of year, and the
initialization handled this well.
&&
.LONG TERM /Sunday Night through Thursday/...
Issued at 242 PM EDT Thu Aug 8 2019
The ECMWF suggests a quick moving short wave will push across the
Great Lakes and Northern Indiana on Monday through early Tuesday.
It is during this period that chances for showers and
thunderstorms will be best. However...confidence remains rather
low as deep gulf moisture remains blocked by large high pressure
over the deep south and Texas.
After this Pacific wave passes NW flow continues to resume through
THursday with ridging aloft amplifying over the western plains.
This should result in subsidence and high pressure across Indiana
and the Great lakes. Thus have trended toward a dry forecast for
Wednesday through Thursday along with seasonable temperatures.
&&
.AVIATION /Discussion for the 08/21Z TAF Update/...
Issued at 416 PM EDT Thu Aug 8 2019
Update...
Inserted mention of thunderstorms at KIND this evening and
increased wind gusts to 24 kts.
Previous Discussion...
Mainly VFR conditions will be expected this TAF period.
A surface trough passing through the area was generating showers
and Thunderstorms over PA and OH. The tail of the trough over
Indiana had yet developed any TSRA...however convective
temperatures were just being reached and GOES16 shows CU
development across the forecast area. Thus will continue to keep a
VCSH/VCTS mention in the Tafs although confidence remains low.
High Pressure and is expected to build in the wake of the trough
today and with the loss of daytime heating this evening...VFR
conditions are expected to continue thereafter.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...Nield
NEAR TERM...Nield
SHORT TERM...Nield
LONG TERM...Puma
AVIATION...JP/TDUD
Hazardous weather outlook, Aug 8, 2:43 PM EST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
343 PM EDT Thu Aug 8 2019
INZ021-028>031-035>049-051>057-060>065-091945-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, and Greensburg
343 PM EDT Thu Aug 8 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Isolated storms are possible. A strong storm or two cannot
be ruled out.
Hazards: Large hail, damaging winds, heavy rain, lightning.
Timing: Thunderstorms are possible tonight. The best chance for any
severe storms will be through 900 PM.
Discussion: A cold front will move into the area, bringing chances
for showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Outlook: Thunderstorms are possible at times from Sunday evening through
Tuesday night. Lightning is a threat from any thunderstorm.
Discussion: A couple of fronts will bring chances for showers and
thunderstorms to central Indiana.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ067>072-091945-
Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
343 PM EDT Thu Aug 8 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
Outlook: Isolated storms are possible. A strong storm or two cannot
be ruled out.
Hazards: Large hail, damaging winds, heavy rain, lightning.
Timing: Thunderstorms are possible tonight. The best chance for any
severe storms will be through 900 PM.
Discussion: A cold front will move into the area, bringing chances
for showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Outlook: Thunderstorms are possible Friday, and at times from Sunday
evening through Tuesday night. Lightning is a threat from any
thunderstorm.
Discussion: A couple of fronts will bring chances for showers and
thunderstorms to central Indiana.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 8, 4:14 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
514 PM EDT Thu Aug 8 2019
INZ037-039-046-047-082215-
Hendricks IN-Boone IN-Hamilton IN-Marion IN-
514 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRICKS...
MARION...SOUTHEASTERN BOONE AND SOUTHWESTERN HAMILTON COUNTIES UNTIL
615 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zionsville, or 15 miles northwest of Indianapolis, moving southeast
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Greenwood, Lawrence, Brownsburg,
Lebanon, Beech Grove, Zionsville, Speedway, Southport, Cumberland,
McCordsville, Whitestown, Meridian Hills, Warren Park, Clermont,
Homecroft, Rocky Ripple and Williams Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3993 8593 3992 8594 3987 8594 3987 8595
3964 8595 3963 8618 3996 8655 4006 8644
TIME...MOT...LOC 2114Z 303DEG 25KT 3994 8634
NIELDSpecial weather statement, Aug 8, 4:46 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Thu Aug 8 2019
INZ036-037-046-082245-
Montgomery IN-Hendricks IN-Boone IN-
546 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRICKS...BOONE AND
EAST CENTRAL MONTGOMERY COUNTIES UNTIL 645 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Lebanon, or 13 miles east of Crawfordsville, moving
east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownsburg, Lebanon, Zionsville, Pittsboro, Whitestown, Thorntown,
Jamestown, Lizton, Advance, New Ross and Ulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4008 8624 3992 8629 3992 8633 3977 8633
3996 8679 4014 8669
TIME...MOT...LOC 2146Z 291DEG 21KT 4000 8665
NIELDLocal storm report, Aug 8, 5:04 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 WNW INDIANAPOLIS 39.78N 86.16W
08/08/2019 E0.25 INCH MARION IN BROADCAST MEDIA
AT WTHR, 1000 NORTH MERIDIAN STREET.
&&
BHHSpecial weather statement, Aug 8, 5:23 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
623 PM EDT Thu Aug 8 2019
INZ055>057-064-065-082330-
Rush IN-Johnson IN-Decatur IN-Bartholomew IN-Shelby IN-
623 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...SOUTHWESTERN RUSH...
NORTHWESTERN DECATUR...NORTHEASTERN JOHNSON AND NORTHEASTERN
BARTHOLOMEW COUNTIES UNTIL 730 PM EDT...
At 623 PM EDT, trained weather spotters reported a strong
thunderstorm 8 miles east of Greenwood, or 11 miles northwest of
Shelbyville, moving southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Greenwood, Adams, Hope, Flat Rock, Milford, Geneva, St.
Paul, Hartsville, Fairland, Burney, Waldron, Moscow, Boggstown,
Marietta and Sandusky.
LAT...LON 3921 8571 3961 8610 3964 8606 3964 8595
3970 8595 3970 8586 3944 8543
TIME...MOT...LOC 2223Z 315DEG 27KT 3963 8595
NIELDLocal storm report, Aug 8, 5:44 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 4 E SOUTHPORT 39.65N 86.04W
08/08/2019 M0.25 INCH MARION IN PUBLIC
&&Local storm report, Aug 8, 6:10 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 2 ESE WARREN PARK 39.77N 86.01W
08/08/2019 E0.25 INCH MARION IN TRAINED SPOTTER
THREE TO FOUR INCHES OF RAIN WATER ON THE
STREETS.
&&
BHH